MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC - MAPLE GROVE SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number H7493926024220
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluated by mfr: the device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.(b)(4).
 
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in the mid left anterior descending artery (lad).A 2.25 x 24mm synergy ii drug-eluting stent was advanced to treat the lesion.Resistance was noted upon delivering the device and upon attempting to inflate the balloon for stent deployment, the stent would not inflate.The inflation device was replaced but still the same issue was noted.The device was completely removed with the stent intact on the balloon.Once the device was completely removed from the patient's body, the distal end of the shaft snapped but was still on the black hypotube portion of the delivery system.The procedure was completed with a 2.25x24mm synergy stent.No patient complications nor injuries were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: synergy ii us mr 2.25 x 24mm stent delivery system was returned for analysis.A visual examination of the crimped stent found no issues.There were no signs of damage, lifting or stretching of the stent struts.The crimped stent od(outer diameter) was measured and the result was within max crimped stent profile measurement.The balloon cones were reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.The balloon was inflated to rated burst pressure (rbp) using an inflation aid attached to the broken hypotube.The stent deployed without any issues.The balloon was deflated without issues.Deflation time measured and was within the specification.A visual and tactile examination of the device found multiple kinks along the full catheter length.The hypotube was broken at approximately 835mm distal to the distal end of the strain relief.An examination of the shaft polymer extrusion revealed a tear at the guide wire exchange port.Upon inflation attempts the balloon inflated without issue using an inflation aid, there was no leak from the damaged location at the exchange port.The tip was visually and microscopically examined and no issues were noted.No other issues were identified during the product analysis.The investigation conclusion is operational context as the product meets the design and manufacture specification but due to anatomical/procedural factors encountered during the procedure, performance was limited.(b)(4).
 
Event or Problem Description

Brand Name
SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key7046038
Report Number2134265-2017-11424
Device Sequence Number1851836
Product Code NIQ
UDI-Device Identifier08714729840206
UDI-Public08714729840206
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2018
Device Model NumberH7493926024220
Device Catalogue Number39260-2422
Device Lot Number20704504
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2017
Initial Date Received by Manufacturer 11/01/2017
Supplement Date Received by Manufacturer12/06/2017
Initial Report FDA Received Date11/20/2017
Supplement Report FDA Received Date12/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR